Nevada, 2004Flash Flood in Nevada, November 7, 2004
November 7, 2004 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Nov 7, 10:00 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 7, 10:00 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PST SUN NOV 7 2004
.SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT THIS AFTERNOON AND TONIGHT. THIS
SYSTEM IS EXPECTED TO BRING SIGNIFICANT AMOUNTS OF VALLEY RAIN AND
MOUNTAIN SNOW TO MUCH OF THE AREA TONIGHT AND EARLY MONDAY. DRIER
CONDITIONS ARE EXPECTED TUESDAY AS THE LOW SHIFTS EAST INTO UTAH AND
COLORADO.
&&
.UPDATE...FAIRLY WIDESPREAD RAIN WAS ALREADY INDICATED BY RADAR
OVER MOHAVE COUNTY THIS MORNING AND MANY AUTOMATED SITES HAD
REPORTED MEASURABLE RAINFALL...A FEW MORE THAN 0.25 INCHES.
ALSO RECEIVED A REPORT OF LESS THAN AN INCH OF SNOW ON THE GROUND AT
ASPENDELL IN THE EAST SLOPES OF THE SIERRA. UPSLOPE MOIST FLOW WILL
ONLY INCREASE THERE TODAY AND ISSUED A SNOW ADVISORY. UPDATED
GRIDS TO INCREASE POPS TO LIKELY OR CATEGORICAL FROM MOHAVE
COUNTY UP THROUGH NORTHEAST CLARK AND LINCOLN TODAY. THE 12Z MODELS
STILL INDICATE A BULLSEYE OF PRECIP FROM SOUTHERN MOHAVE COUNTY UP
THROUGH SOUTHERN NEVADA TONIGHT. THIS COULD PROVE TO THE BEST PRECIP
PRODUCER SO FAR FOR OUR AREA.
&&
.AVIATION...A STRONG UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST IS
ALREADY BRINGING CLOUD COVER AND SPOTTY RAINFALL TO SOUTHERN NEVADA
THIS MORNING. THE LOW WILL TRACK EAST TO NORTHEAST TODAY AND TONIGHT
BRINGING WIDESPREAD PRECIPITATION TO THE AREA AS IT DOES.
PRECIPITATION WILL BE NEAR KLAS AND THE LAS VEGAS VALLEY BY MID
AFTERNOON WITH IT BEING A HIT OR MISS PROPOSITION FOR KLAS. RAIN
WILL DEFINITELY BE OVER KLAS BY EARLY EVENING AND FOR THE REST OF
THE NIGHT AND INTO MONDAY MORNING. DURING THE NIGHT HOURS CEILINGS
WILL DROP BELOW THE 5000 FOOT LEVEL. DURING PERIODS OF MODERATE
RAINFALL TONIGHT CEILINGS COULD EVEN DROP TO THE 2000 TO 3000 FOOT
RANGE. CONDITIONS ARE EXPECTED TO IMPROVE MONDAY AFTERNOON.
&&
.PREV DISCUSSION...300 AM PST...BIG CHANGES FROM THE PREVIOUS
FORECAST WITH THE MODELS NOW SHOWING A SIGNIFICANT BAND OF QPF
STRETCHING FROM SOUTHERN MOHAVE COUNTY THROUGH SOUTHERN NEVADA AND
INTO ESMERALDA COUNTY. THE LOW CURRENTLY NEAR 31N/122W AND STARTING
TO SHOW SIGNS OF TURNING MORE EAST...WHICH THE MODELS SHOW BETWEEN
12/18Z THIS MORNING. THIS SYSTEM HAS TAPPED INTO A SIGNIFICANT BAND
OF SUBTROPICAL MOISTURE AND SHOWERS ARE ALREADY STARTING TO SHOW UP
OVER EXTREME SOUTHERN MOHAVE COUNTY. AS THIS LOW MOVES INTO SOUTHERN
CALIFORNIA IT SETS UP A LARGE AREA OF UPPER DIFFLUENCE OVER SOUTHERN
PORTIONS OF THE CWA. MOISTURE WILL BEGIN TO WRAP AROUND THE LOW THIS
AFTERNOON AND REALLY ENHANCE TONIGHT WITH THE BEST FORCING EXPECTED
BETWEEN 03Z AND 12Z. LOOK LIKE THE BEST CHANCE OF PRECIPITATION WILL
BE ALONG THE NV/CA BORDER EAST. SAN BERNARDINO AND THE VALLEYS OF
INYO COUNTY WILL LIKELY MISS THE BEST PRECIP CHANCES AS A DRY SLOT
WILL WORK INTO THOSE AREAS. HOWEVER THE MOUNTAINS OF INYO COUNTY
(ESPECIALLY THE SIERRA) COULD SEE A GOOD UPSLOPE EVENT AND COULD SEE
DECENT PRECIP AMOUNTS. SNOW LEVELS ARE EXPECTED TO REMAIN HIGH FOR
THOSE AREAS AND ANY STATEMENT WILL NOT BE NEEDED AT THIS TIME.
THUNDERSTORM HAVE ALREADY DEVELOPED THIS MORNING JUST OFF THE SO CA
COAST AND WILL TRACK THOSE EAST WITH THE LOW TODAY AND MENTION A
SLIGHT CHANCE OF THUNDERSTORMS FOR THE REGION TODAY AND TONIGHT.
THERE IS NOT A LOT OF COLD AIR AWAY FROM THE LOW AND ONLY AREA
DIRECTLY UNDER THE LOW CENTER SHOULD SEE FAIRLY LOW SNOW LEVELS.
THIS WILL LEAVE THE MOUNTAINS OF SOUTHERN NEVADA WITH THE BEST
CHANCE OF SEEING SIGNIFICANT SNOW AMOUNTS TONIGHT AND MONDAY. HAVE
GONE AHEAD AND UPGRADED THE WATCH TO A WARNING WITH 12 TO 16 INCHES
OF SNOW EXPECTED BY MONDAY AFTERNOON. HAVE ELECTED TO LEAVE LINCOLN
AND MOHAVE COUNTIES OUT OF ANY WEATHER ADVISORIES DUE TO THE HIGH
SNOW LEVELS WHICH SHOULD REMAIN OVER 8000 FEET DURING THE GREATEST
PRECIPITATION THREAT. THE LOW IS EXPECTED TO MOVE OVER THE AREA
MONDAY AND MOST PLACES OVER THE SOUTHERN CWA WILL SEE ISOLATED
THUNDERSTORMS. THE LOW IS FORECAST TO MOVE EAST TUESDAY WITH ONLY
THE FAR EASTERN SECTIONS OF THE CWA SEEING ANY PRECIP CHANCES. THIS
ONLY LEADS INTO THE NEXT IN A SERIES OF LOWS THAT DROP DOWN THE WEST
COAST.
&&
.LONG TERM...MODELS CONTINUE TO AGREE ON THE SECOND STRONG SHORTWAVE
/THE KICKER FOR OUR CURRENT STORM/ DIGGING DOWN THE COAST MIDWEEK.
THERE ARE SOME INTERESTING RUN TO RUN MODEL TRENDS WITH THIS
SYSTEM...THE NEWER RUNS ARE SLOWER AND FARTHER EAST. THE 00Z GFS AND
ECMWF AND THE 06Z DGEX ARE TIGHTLY CLUSTERED WITH THE LOW
CENTER...SHOWING IT NEAR BAKERSFIELD THURSDAY AFTERNOON AND OVER THE
LOWER COLORADO RIVER VALLEY FRIDAY AFTERNOON. THIS WOULD SUGGEST
SOME CHANCE OF PRECIP STARTING OVER OUR CWFA AS EARLY AS
THURSDAY...BUT WILL BEGIN PRECIP CHANCES ON FRIDAY FOR NOW IN
ANTICIPATION OF FURTHER SLOWING IN FUTURE MODEL RUNS. SINCE
CONFIDENCE IS NOT VERY GOOD IN THE EXACT LOCATION OR TIMING...KEPT
THINGS DOWN AT SLIGHT CHANCE FOR NOW. TEMPS WILL BE BELOW SEASONAL
AVERAGES AGAIN AS THIS LOW APPROACHES AND CROSSES THE CWFA.
&&
.AVIATION...TAF ADEQUATELY COVERS CONDITIONS EXPECTED AT KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING TONIGHT AND MONDAY NVZ018 AND NVZ019.
.AZ...NONE.
.CA...NONE.
&&
ADAIR/JACQUES/GORELOW/MORGAN
Hazardous weather outlook, Nov 7, 4:47 AM PST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 AM PST SUN NOV 7 2004
AZZ001>003-036-CAZ029-NVZ014>022-081300-
ESMERALDA AND CENTRAL NYE COUNTY NV-LAKE HAVASU AND FORT MOHAVE AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-
LAKE MEAD NATIONAL RECREATION AREA AZ-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
447 AM PST SUN NOV 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...
.A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT THIS AFTERNOON AND TONIGHT. WIDESPREAD VALLEY
RAIN AND MOUNTAIN SNOW IS EXPECTED BY EARLY EVENING AND CONTINUING
THROUGH MUCH OF MONDAY. A HEAVY SNOW WARNING HAS BEEN ISSUED FOR THE
SPRING MOUNTAINS AND SHEEP RANGE WITH ACCUMULATIONS OF 12 TO 16
INCHES EXPECTED BY MONDAY AFTERNOON. LOCALLY HEAVY RAINS IN THE
VALLEYS COULD TOTAL BETWEEN ONE HALF TO AN INCH OVERNIGHT WHICH COULD
LEAD TO PONDING OF WATER ON ROADS OR MINOR FLOODING OF
POORLY DRAINED LOW LYING AREAS. ISOLATED THUNDERSTORMS ARE ALSO
FORECAST TONIGHT AND MONDAY AND BRIEF HEAVY RAINS WILL BE POSSIBLE
WITH ANY STORMS.
.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
MONDAY BEFORE THE LOW EXITS THE REGION TUESDAY. ANOTHER LOW PRESSURE
SYSTEM IS FORECAST TO PUSH INTO THE AREA FRIDAY WITH A CHANCE OF
VALLEY RAIN AND MOUNTAIN SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Clark
- When
- November 7, 1:30 PM PST to 2:20 PM PST
- Where
- Clark County, Moapa
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
A trained spotter in Moapa reported 4 feet of water over Hidden Valley Rd.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432037.